Alert archive / Maine / Frost Advisories in 2021
Frost Advisory 1, NWS Caribou, ME
NWS Caribou, ME issued this frost advisory at May 23, 2021, 3:08 PM EDT for Aroostook County, Penobscot County, Piscataquis County, Maine. It took effect at May 24, 2021, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2021, 3:08 PM EDT (19:08 UTC)
- In effect from
- May 24, 2021, 2:00 AM EDT
- Expired
- May 24, 2021, 6:55 AM EDT
- In force
- 5 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME
The radar
The Caribou radar (KCBW), 81 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626 WWUS71 KCAR 231908 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 308 PM EDT Sun May 23 2021 MEZ002-005-006-240315- /O.NEW.KCAR.FR.Y.0001.210524T0600Z-210524T1100Z/ Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Including the cities of Presque Isle, Caribou, Van Buren, Mars Hill, Ashland, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills 308 PM EDT Sun May 23 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... * WHAT...Temperatures in the lower 30s will result in frost formation. * WHERE...Northeast Aroostook, Northern Penobscot and Southeast Aroostook Counties. * WHEN...From 2 AM to 7 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
546 WWUS71 KCAR 240114 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 914 PM EDT Sun May 23 2021 MEZ010-241100- /O.EXA.KCAR.FR.Y.0001.210524T0600Z-210524T1100Z/ Central Piscataquis- Including the cities of Greenville, Monson, and Blanchard 914 PM EDT Sun May 23 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... * WHAT...Temperatures around 35 will result in lowland frost formation. * WHERE...Central Piscataquis County. * WHEN...From 2 AM to 7 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MEZ002-005-006-241100- /O.CON.KCAR.FR.Y.0001.210524T0600Z-210524T1100Z/ Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Including the cities of Presque Isle, Caribou, Van Buren, Mars Hill, Ashland, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills 914 PM EDT Sun May 23 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... * WHAT...Temperatures around 32 will result in frost formation. * WHERE...Northeast Aroostook, Southeast Aroostook and Northern Penobscot Counties. * WHEN...From 2 AM to 7 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ VJN
224 WWUS71 KCAR 241055 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 655 AM EDT Mon May 24 2021 MEZ002-005-006-010-241200- /O.CAN.KCAR.FR.Y.0001.000000T0000Z-210524T1100Z/ Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Central Piscataquis- Including the cities of Presque Isle, Caribou, Van Buren, Mars Hill, Ashland, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, and Blanchard 655 AM EDT Mon May 24 2021 ...FROST ADVISORY HAS EXPIRED... Temperatures are rising into the upper 30s to around 40, so the frost advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at May 23, 2:28 PM EDT, 40 minutes earlier.
Area forecast discussion, May 23, 2:28 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
228 PM EDT Sun May 23 2021
.SYNOPSIS...
High pressure builds tonight and slides offshore Monday through
Tuesday. A warm front lifts northeast through the region
Tuesday night, followed by cold frontal passages Wednesday and
again Wednesday night. Canadian high pressure builds in for
Thursday.
&&
.NEAR TERM /THROUGH MONDAY/...
The strong cold front has moved offshore and a 1030mb high near
James Bay will steadily build southeastward tonight with
decreasing clouds and cold air advection. Winds will gradually
diminish through the night and become light after midnight. The
combination of the cool air mass, clear skies and light winds
produces lows in the upper 20s to lower 30s across much of
Aroostook County. The frost/freeze program is not yet active
where the coldest temps are expected in NW Aroostook, northern
Piscataquis and northern Somerset counties. However, frost is
expected in eastern Aroostook and northern Penobscot County
where the frost/freeze program has started for the year. As a
result, will issue an advisory for these northeastern zones.
Beyond that, there's no impactful weather for Monday.
Temperatures will recover to the 60s under the continued
dominance of the high pressure system and warm advection.
Little moisture is expected for any cumulus development, but
high clouds increase somewhat later in the day
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
The high pressure system which will bring a cool dry day on Monday
will slide south of the area Monday night as a return southwesterly
flow moves in behind the high. Monday night will be mostly clear.
Clouds will then increase Tuesday as moisture rounding the top of
the ridge and moving in behind the high brings increasing clouds.
Some showers will begin to move into north late Tuesday with a
breezy afternoon expected in the tight gradient between the high to
our south and low pressure tracking into central Ontario. Moisture
circulating over the top of the upper level ridge and in, behind the
high to our south will continue to bring clouds and a breezy night
with a chance for some showers Tuesday night, especially over the
north. Wedneday will remain mostly cloudy, breezy, warm and humid
ahead of an approaching cold front. Some showers, and possibly
thunderstorms in the afternoon, may be around on Wednesday ahead of
the cold front, especially over the north. Capes up to 1000 J/KG are
forecast across the north Wednesday with capes closer to 500 J/KG
Downeast.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
A strong cold front will push across the area Wednesday evening,
likely with some thunderstorms. A strong southwesterly gradient both
surface and aloft could support strong gusty winds in any
thunderstorms Wednesday evening. Clearing will follow from northwest
to southeast late Wednesday night into early Thursday morning as the
cold front pushes offshore and Canadian high pressure builds in.
Thursday will then be mostly sunny and much cooler and drier as the
high builds in from the northwest. The high will begin to build over
late Thursday night bringing a clear, calm and cool night with some
frost possible across the north, especially in the normally colder
valleys. Friday will be tranquil as high pressure continues to crest
over the region. The north will likely be sunny. Some clouds may
stray into the Downeast region along the northern edge of a low
pressure system tracking off the Mid-Atlantic coast. Blocking across
the north will likely hold the Mid-Atlantic system to our south
bringing a mostly sunny and tranquil day again on Saturday.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: VFR. No cigs likely tonight and Monday. Vis will be
excellent. Winds will decrease this evening and become light by
late tonight.
SHORT TERM:
Monday night: VFR. Light SW wind.
Tuesday: VFR to MVFR. Increasing SW wind.
Tuesday night: MVFR possibly lowering to IFR. SW wind.
Wednesday: IFR to MVFR. SW wind. Chance of thunderstorms late, esp
north.
Wednesday night: Gusty thunderstorms possible. VFR to MVFR,
improving to VFR from north to south. SW winds becoming NW.
Thursday: VFR. NW Winds.
Thursday night: VFR. Light NW Winds.
Friday. VFR. Light W winds.
&&
.MARINE...
NEAR TERM: The Small Craft Advisory looks good into this evening
for winds behind the cold front, but winds will then die off
steadily later tonight into Monday as high pressure builds. The
long period southeast swell will slowly diminish this evening
and through the night.
SHORT TERM: A SCA may be needed Monday night through Wednesday
evening for southwest winds gusting up to 30 kts. SW Winds may
approach gale across the offshore waters late Tuesday into
Tuesday evening. Winds should be below SCA Thursday into Friday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Frost Advisory from 2 AM to 7 AM EDT Monday for MEZ002-005-006.
Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
ANZ050>052.
&&
Near Term...MCW
Short Term...Bloomer
Long Term...Bloomer
Aviation...MCW/Bloomer
Marine...MCW/BloomerHazardous weather outlook, May 23, 2:48 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 248 PM EDT Sun May 23 2021 MEZ002-005-006-241900- Northeast Aroostook-Northern Penobscot-Southeast Aroostook- 248 PM EDT Sun May 23 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT MONDAY... This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine and Far Northern Maine. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ001-003-004-010-011-015>017-031-032-241900- Northwest Aroostook-Northern Somerset-Northern Piscataquis- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 248 PM EDT Sun May 23 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-241900- Coastal Hancock-Coastal Washington- 248 PM EDT Sun May 23 2021 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-241900- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 248 PM EDT Sun May 23 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gale force winds will be possible Tuesday afternoon into the evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:14 PM EDT | Beach Hazards Statement | CAR | Hancock, Washington | 22 hr |
| May 23, 6:08 AM EDT | Small Craft Advisory | CAR | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.